EconPapers    
Economics at your fingertips  
 

Trade structure and belief-driven fluctuations in a global economy

Yunfang Hu and Kazuo Mino

Journal of International Economics, 2013, vol. 90, issue 2, 414-424

Abstract: This paper constructs a dynamic two-country model with country-specific production externalities and inspects the presence of equilibrium indeterminacy under alternative trade structures. It is shown that the presence of belief-driven economic fluctuations caused by equilibrium indeterminacy is closely related to the specified trade structure. If investment goods are not internationally traded and international lending and borrowing are allowed, then indeterminacy arises in a wider set of parameter space than in the corresponding closed economy. By contrast, either if both consumption and investment goods are traded in the absence of international lending and borrowing or if only investment goods are traded with financial transactions, then the indeterminacy conditions are the same as those for the closed economy counterpart.

Keywords: Two-country model; Non-traded goods; Equilibrium indeterminacy; Social constant returns (search for similar items in EconPapers)
JEL-codes: F43 O41 (search for similar items in EconPapers)
Date: 2013
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (18)

Downloads: (external link)
http://www.sciencedirect.com/science/article/pii/S002219961200205X
Full text for ScienceDirect subscribers only

Related works:
Working Paper: Trade Structure and Belief-Driven Fluctuations in a Global Economy (2013) Downloads
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:eee:inecon:v:90:y:2013:i:2:p:414-424

DOI: 10.1016/j.jinteco.2012.12.003

Access Statistics for this article

Journal of International Economics is currently edited by Gourinchas, Pierre-Olivier and Rodríguez-Clare, Andrés

More articles in Journal of International Economics from Elsevier
Bibliographic data for series maintained by Catherine Liu ().

 
Page updated 2025-03-31
Handle: RePEc:eee:inecon:v:90:y:2013:i:2:p:414-424